Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Sep 7, 2021, 2:13 AM CDT for Ashland County, Iron County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 2:13 AM CDT (07:13 UTC)
- Expired
- Sep 7, 2021, 2:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Duluth, MN
- Hail
- 0.25 in
- Wind
- 40
Counties Ashland County, WI, Iron County, WI
The radar
The Duluth radar (KDLH), 140 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS83 KDLH 070713
SPSDLH
Special Weather Statement
National Weather Service Duluth MN
213 AM CDT Tue Sep 7 2021
WIZ002>004-007-008-070745-
Bayfield WI-Iron WI-Sawyer WI-Ashland WI-Washburn WI-
213 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southeastern
Bayfield, Iron, northeastern Washburn, Ashland and northern Sawyer
Counties through 245 AM CDT...
At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Saxon, to Mellen, to near
Chief Lake on Chippewa Flowage, moving east at 60 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mellen and Saxon around 220 AM CDT.
Hurley, Upson and Gile around 225 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4595 9078 4608 9169 4635 9100 4674 9089
4662 9054 4662 9049 4660 9044 4657 9044
4655 9040 4653 9040 4654 9037 4652 9031
4652 9028 4650 9026 4650 9022 4643 9016
4634 9012 4630 8993 4625 8993
TIME...MOT...LOC 0712Z 279DEG 54KT 4657 9048 4630 9068 4595 9129
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
KSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Sep 7, 12:53 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 7, 12:53 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1253 AM CDT Tue Sep 7 2021
.DISCUSSION...(This evening through Sunday)
Issued at 341 PM CDT Mon Sep 6 2021
Summary: Showers and storms will move in from the northwest in the
evening and overnight hours. Some storms could be strong to severe
with primary hazards being damaging winds and hail upwards of 1 inch
in diameter. Showery activity will begin to disperse tomorrow
morning as a cold front ushers the showers out of the region. Behind
this front we will see gusty winds out of the northwest. Wind gusts
in excess of 35 mph will be widespread with even higher speeds
expected across the Arrowhead.
Surface high pressure was retreating to the east this morning with
southerly winds beginning to increase across the region. Warm air
advection continued through the day as a warm front arches across
the region. This southerly flow is allowing the region to quickly
rebound from the previous nights lows in the 30s and 40s. Highs by
the end of the day will be back up into the 70s. An upper level
trough will be sliding across the International Border this evening
helping to induce a deepening low in eastern ND. The warm sector out
ahead of this low could see some developing showers and
thunderstorms through isentropic ascent. As we head into the
overnight hours the system is expected to strengthen with strong PVA
aloft. MUCAPE is expected to be in excess of 500 J/Kg with the NAM
running strong around 2000 J/Kg. Additionally, there will be high
amounts of shear to help sustain these storms with speeds around 50
kts. SPC has the vast majority of our CWA highlighted in a marginal
risk for severe weather. Storms will likely begin elevated in nature
this evening across our northwest counties. As the cold front pivots
across in the overnight hours I expect this to be our focal point
for strong to severe storms to develop. Main hazards at this time
are damaging winds in excess of 60 mph and hail upwards of an inch
in diameter.
Tuesday the cold front will be ushering out the remaining showers
through the early morning hours. On the backside of this cold front
we will see a strong pressure gradient set up over the region with
gusty winds across the region out of the northwest. Afternoon wind
gusts could be in excess of 35 mph with even stronger speeds across
the Arrowhead. The vertically stacked low will continue its track
east providing cyclonic flow aloft. Ample mid level lapse rates will
help to incite some scattered showers and storms by the afternoon
hours. This pattern continues through into Wednesday with slightly
less windy conditions and another chance for scattered showers in the
afternoon.
Upper level ridging pushes cyclonic flow out of the region Thursday
with surface high pressure nudging its way north. Model consistency
drastically drops beyond Thursday as we head into the weekend. The
general consensus is to have another system slide across the
Canadian Prairies bringing showers and thunderstorms to the region.
Overall timing could be as early as Friday evening.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1253 AM CDT Tue Sep 7 2021
Showers and thunderstorms are passing through the region
associated with a cold front. Storms will affect DLH for the next
couple hours before tapering off. Most of the thunder activity has
already passed through HIB/INL, but couldn't rule out some
additional showers and perhaps a storm redeveloping in the next
couple hours. BRD will also likely see showers and thunderstorms
for the next couple hours, with HYR not likely to see storms until
around 08Z. As storms pass through, expect gusty and erratic winds
possibly in excess of 20 knots. Wind direction is likely to be
variable as storms pass through.
Strong northwest winds are expected following the frontal passage
on Tuesday at all terminals. Wind gusts to around 20 to 25 knots
with occasionally higher gusts are possible, especially during
the afternoon hours. Some LLWS is possible Tuesday evening as
winds at the surface lighten up a bit.
&&
.MARINE...
Issued at 341 PM CDT Mon Sep 6 2021
Southeasterly winds will continue to stream across the Lake around
10-15 kts through this evening and most of the night. Showers and
thunderstorms will be entering the Lake after midnight with the
chance for some storms to be strong to severe. Main hazards will be
damaging winds and hail upwards of 1 inch in diameter. Showers and
storms will begin to taper off in the morning hours. A cold front
will swing in from the west Tuesday morning bringing gusty
conditions across the Lake. A small craft advisory has been issued.
There is some concern of gales along the North Shore in the late
afternoon and evening hours, however, confidence is not high enough
to upgrade the headline at this time. Windy conditions are expected
to persist into Wednesday morning with conditions improving at the
head of the Lake first and spreading east thereafter.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 57 71 53 69 / 70 30 10 20
INL 53 68 51 67 / 70 60 50 60
BRD 55 73 53 71 / 30 0 0 0
HYR 56 73 51 69 / 50 20 10 30
ASX 57 74 53 71 / 70 30 30 40
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory from 9 AM this morning to 11 AM CDT
Wednesday for LSZ121-140>148-150.
&&
DISCUSSION...Britt
AVIATION...JDS
MARINE...BrittHazardous weather outlook, Sep 6, 3:42 PM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 342 PM CDT Mon Sep 6 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 342 PM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Thunderstorms are likely tonight and early Tuesday morning over northern Minnesota into northwest Wisconsin. A few storms may be severe with damaging wind gusts and frequent lightning the main threat. There is a small risk of hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances continue Tuesday and Wednesday and will return Friday night. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed over northern Minnesota tonight and a small portion of far northern Wisconsin early Tuesday morning. LSZ121-140>148-150-071030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 342 PM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Thunderstorms are likely tonight into the early morning Tuesday. There is a slight chance of severe storms. Damaging wind gusts and frequent lightning are the main hazards. Hail to one inch in diameter is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong and gusty winds will continue Tuesday through Wednesday afternoon. Conditions will be hazardous to smaller vessels. Occasional gale-force gusts to 35 knots are possible Tuesday evening and Wednesday morning. A Small Craft Advisory is in effect Tuesday morning through Wednesday morning as a result. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, Sep 7, 1:25 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
125 AM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 2 S BACKUS 46.80N 94.51W
09/07/2021 E0.88 INCH CASS MN PUBLIC
&&
LELocal storm report, Sep 7, 1:28 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
128 AM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST 1 ESE DULUTH 46.78N 92.09W
09/07/2021 M35 MPH ST. LOUIS MN BUOY
BUOY STATION DULM5 DULUTH HARBOR.
&&
LESpecial weather statement, Sep 7, 1:35 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Duluth MN
135 AM CDT Tue Sep 7 2021
MNZ020-035>037-070700-
Northern Aitkin MN-Southern Lake/North Shore MN-
Carlton/South St. Louis MN-South Aitkin MN-
135 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of central Aitkin,
southern St. Louis, northern Carlton and southwestern Lake Counties
through 200 AM CDT...
At 135 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canyon, to near Cromwell, to 7 miles south
of McGregor, moving east at 75 mph.
HAZARD...Winds gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cloquet, Scanlon, Carlton, Wrenshall, Island Lake and Fond Du Lac
Reservation around 150 AM CDT.
Thomson around 155 AM CDT.
Other locations in the path of these storms include Superior, Proctor
and Mahtowa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4654 9366 4673 9332 4694 9281 4703 9215
4700 9199 4706 9192 4710 9162 4676 9207
4665 9227 4666 9229 4655 9245
TIME...MOT...LOC 0635Z 259DEG 64KT 4696 9252 4664 9283 4650 9325
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KSESpecial weather statement, Sep 7, 1:47 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Duluth MN
147 AM CDT Tue Sep 7 2021
WIZ001>004-007-008-070715-
Douglas WI-Bayfield WI-Iron WI-Sawyer WI-Ashland WI-Washburn WI-
147 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of Bayfield,
southeastern Douglas, northwestern Iron, northern Washburn,
southwestern Ashland and northwestern Sawyer Counties through 215 AM
CDT...
At 147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madeline Island, to near Drummond, to near
Minong, moving east at 65 mph.
HAZARD...Winds gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Sanborn around 205 AM CDT.
Other locations in the path of these storms include Marengo, Seeley,
Cable and Mellen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4647 9020 4634 9038 4604 9112 4610 9200
4663 9149 4692 9087 4660 9088 4662 9049
4660 9044 4657 9044 4653 9039 4655 9033
4652 9031 4652 9028 4650 9026 4650 9022
TIME...MOT...LOC 0647Z 272DEG 56KT 4687 9061 4637 9131 4614 9187
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KSESpecial weather statement, Sep 7, 2:11 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Duluth MN
211 AM CDT Tue Sep 7 2021
MNZ038-WIZ006-070745-
Pine MN-Burnett WI-
211 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of central Pine and
central Burnett Counties through 245 AM CDT...
At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brook Park, or near Hinckley, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Webster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4591 9314 4598 9314 4598 9305 4613 9305
4608 9230 4573 9243
TIME...MOT...LOC 0710Z 282DEG 42KT 4596 9300
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LESpecial weather statement, Sep 7, 2:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Duluth MN
213 AM CDT Tue Sep 7 2021
WIZ002>004-007-008-070745-
Bayfield WI-Iron WI-Sawyer WI-Ashland WI-Washburn WI-
213 AM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southeastern
Bayfield, Iron, northeastern Washburn, Ashland and northern Sawyer
Counties through 245 AM CDT...
At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Saxon, to Mellen, to near
Chief Lake on Chippewa Flowage, moving east at 60 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mellen and Saxon around 220 AM CDT.
Hurley, Upson and Gile around 225 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4595 9078 4608 9169 4635 9100 4674 9089
4662 9054 4662 9049 4660 9044 4657 9044
4655 9040 4653 9040 4654 9037 4652 9031
4652 9028 4650 9026 4650 9022 4643 9016
4634 9012 4630 8993 4625 8993
TIME...MOT...LOC 0712Z 279DEG 54KT 4657 9048 4630 9068 4595 9129
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KSEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:25 PM CDT | Special Weather Statement | DLH | Itasca | 35 min |
| Sep 6, 11:33 PM CDT | Special Weather Statement | DLH | Saint Louis | 27 min |
| Sep 6, 11:39 PM CDT | Special Weather Statement | DLH | Cass | 36 min |
| Sep 7, 12:06 AM CDT | Special Weather Statement | DLH | Lake | 24 min |
| Sep 7, 12:14 AM CDT | Special Weather Statement | DLH | Cass | 31 min |
| Sep 7, 12:14 AM CDT | Special Weather Statement | DLH | Aitkin | 31 min |
| Sep 7, 12:28 AM CDT | Special Weather Statement | DLH | Lake | 32 min |
| Sep 7, 12:31 AM CDT | Special Marine Warning | DLH | 44 min | |
| Sep 7, 12:32 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 28 min |
| Sep 7, 1:00 AM CDT | Special Weather Statement | DLH | Carlton | 30 min |
| Sep 7, 1:10 AM CDT | Special Weather Statement | DLH | Carlton | 35 min |
| Sep 7, 1:18 AM CDT | Special Marine Warning | DLH | 27 min | |
| Sep 7, 1:35 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 25 min |
| Sep 7, 2:11 AM CDT | Special Weather Statement | DLH | Pine | 34 min |
| Sep 7, 4:07 AM CDT | Gale Warning | DLH | 17 hr | |
| Sep 7, 2:24 PM CDT | Special Weather Statement | DLH | Koochiching | 36 min |
| Sep 7, 2:33 PM CDT | Special Weather Statement | DLH | Saint Louis | 27 min |
| Sep 7, 3:06 PM CDT | Special Weather Statement | DLH | Saint Louis | 24 min |
| Sep 7, 4:00 PM CDT | Special Weather Statement | DLH | Saint Louis | 30 min |
| Sep 7, 4:11 PM CDT | Special Weather Statement | DLH | Itasca | 34 min |
| Sep 7, 4:27 PM CDT | Special Weather Statement | DLH | Koochiching | 33 min |
| Sep 7, 4:30 PM CDT | Special Weather Statement | DLH | Saint Louis | 30 min |
| Sep 7, 4:45 PM CDT | Special Weather Statement | DLH | Carlton | 30 min |
| Sep 7, 4:55 PM CDT | Special Weather Statement | DLH | Carlton | 35 min |
| Sep 7, 5:16 PM CDT | Special Marine Warning | DLH | 31 min | |
| Sep 7, 5:19 PM CDT | Special Weather Statement | DLH | Carlton | 26 min |
| Sep 7, 6:02 PM CDT | Special Weather Statement | DLH | Carlton | 28 min |
| Sep 7, 6:17 PM CDT | Special Weather Statement | DLH | Carlton | 28 min |
| Sep 7, 6:23 PM CDT | Special Weather Statement | DLH | Aitkin | 22 min |
| Sep 7, 6:46 PM CDT | Special Weather Statement | DLH | Aitkin | 14 min |
| Sep 7, 6:59 PM CDT | Special Weather Statement | DLH | Carlton | 16 min |
| Sep 7, 1:22 AM CDT | Special Weather Statement | DLH | Bayfield, Douglas | 23 min |
| Sep 7, 1:47 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 28 min |
| Sep 7, 2:42 AM CDT | Special Weather Statement | DLH | Iron | 33 min |
| Sep 7, 2:51 AM CDT | Special Weather Statement | DLH | Burnett, Washburn | 24 min |
| Sep 7, 2:56 AM CDT | Special Weather Statement | DLH | Burnett | 34 min |
| Sep 7, 3:14 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 31 min |
| Sep 7, 3:29 AM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 31 min |
| Sep 7, 3:31 AM CDT | Special Weather Statement | DLH | Washburn | 14 min |
| Sep 7, 3:59 AM CDT | Special Weather Statement | DLH | Price | 31 min |
| Sep 7, 3:09 PM CDT | Special Weather Statement | DLH | Douglas | 36 min |
| Sep 7, 3:48 PM CDT | Special Weather Statement | DLH | Bayfield | 27 min |
| Sep 7, 4:38 PM CDT | Special Weather Statement | DLH | Bayfield | 37 min |
| Sep 7, 5:13 PM CDT | Special Weather Statement | DLH | Sawyer | 32 min |
| Sep 7, 5:35 PM CDT | Special Weather Statement | DLH | Douglas | 25 min |
| Sep 7, 5:38 PM CDT | Special Weather Statement | DLH | Sawyer | 22 min |
| Sep 7, 5:45 PM CDT | Special Weather Statement | DLH | Douglas | 30 min |
| Sep 7, 5:47 PM CDT | Special Weather Statement | DLH | Iron | 13 min |
| Sep 7, 5:54 PM CDT | Special Weather Statement | DLH | Price | 21 min |
| Sep 7, 6:01 PM CDT | Special Weather Statement | DLH | Douglas | 14 min |
| Sep 7, 6:04 PM CDT | Special Weather Statement | DLH | Sawyer | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.